Gastroenterology Community
This has to stop
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

This has to stop

After numerous tests, I am just getting sicker and now it is constant. GI dic said he suspects IBS. He did find bacterial overgrowth in the small intestine and gave me Xifaxan. I tried it a couple of weeks ago bd got sick. Took 2pills yesterday, could not sleep all night, sweaty and bloating, been sick all day and getting nauseated. All I really have is Simethicone/Mylanta liquid and Xanax. Called the ER doc and he told me to stop it.
Not only that, I have dry mouth and thriat, meds make it worse and I keep telling them my tongue and throat don't feel right, the tissue.
He had me on Dicyclomine then Levsin and I ended up at ER with an irregular heart beat, told to stop those.
Was on Clindamycin back in August fir a tooth infection, had for a while. That made me really sick, told to stay on it and was told to stop after 6 days.
Something is wrong nobody is catching.  I am sick!  From my mouth all the way through my stomach and bowels.  I have had the CT scans done, MRI, nuclear scan of the gallbladder, etc.  how can I be having problems with every drug they ate trying?
There must be something going on.  I just don't seem to fit all the symptoms of IBS and this mouth and thriat issue is getting worse.
Any doctor on the boards have any idea?
Dic did do a referral to a specialist in San Francisco but I can't get in until January 17th!!
Cannot go on like this every day and they really do nothing for me at ER.
I think someone needs to look beyond the obvious.  I just cannot manage this at home
9 Comments Post a Comment
Blank
974371_tn?1364538460
So, basically my GI doc was no help today. Didn't call but sent an e-mail. Saiid don't take the Simethicone, it is for kids and won't help but gave me no alternative. Said he has tried all the meds and nothing left that will not cause dry mouth and I have to resolve that before he can prescribe anything .  What??!!  He knows I have seen numerous doctors fir this, had biopsies,metc.  If they knew what it was, I wouldn't have the problem!  So, with no recourse, I tried taking another Xifaxan.  Good thing I didn't take the second one because I am bloating again, feeling nauseated and, for some odd reason, the lump feeling in my throat feels worse, mouth is drier and I am hacking more phlegm!
This medication is supposed to be well tolerated.  What is the problem???
Will see if I can sleep tonight and how I am tomorrow.
This is horrible
Blank
Avatar_n_tn
Has any of your doctors talk to you about GERD. I was sick for three months before being dx with it. Good Luck
Blank
974371_tn?1364538460
Yep, every ENT dic I have seen fir the dry mouth and thriat.  Been on meds. Had problems with Nexium, now on Omeorazole. Makes no difference with these oroblems
Blank
1534024_tn?1294249675
Hi Margot,
I'm sorry your having such a rough time. I am having similar symptoms as you. Although I seem to feel worse in the mornings and I start to feel better by the afternoon. My GI dr suspects that I have a delayed gastric emptying or gasteoperiesis  (check spelling lol) have your stools changed? Do u feel tired and weak mainly in the mornings? Any bleeding? Sounds like u just need a good dr to figure out what is wrong. Anyway I'm supposed to go in for my gastric emptying scan next week. So I will let u know the results. A couple other things may be allergies ( whet and dairy) try to cut those out of your diet an see if u feel better and also maybe an IBD ( inflammatory bowel disease) chrones and ulcerative colitis can make you feel really sick. I'm still battling with my doctors too so I feel your pain. I hope u get better soon. Keep me updated!  
Blank
Avatar_f_tn
MARGOT, I think I can help you with all this.  First of all, I assume you had that bad tooth takent out.  If not, have it done FORTHWITH and ask for a short course of antibiotics.  Secondly, whatever other medicine crap you''re on, STOP ALL OF IT, except if you have any Xanax left, hang onto it and take it whenever you get nervous or freaked out.  

Thirdly, and this is the most important thing you can do.  Buy a smallish bottle of Apple Cider Vinegar at the grocery.  Pour maybe 1/4 glass OJ in a glass, add a splash of waer, pour in two capfuls of the Cider Vinegar, add another splash of water.  This will kill everything in your gastrointesttinal tract.  Drink it down so fas that you can't quite finish it.  It wil taste AWFUL.  A few minutes lataer, drink as mch of the rest as you can..  The next day sometime, I can almost guarantee you will find yourself a well person.

If you are not well by the end of that next day, fix that awful drink again and drink as much as you can possibly stand it.  Then take a long bath in very warm bubble bath water, candlelight, maybe some nice instrumental music or a maazine. Thisi is so you will relax.  Also take a Xanax if you still have one, and pick ou a good movie and watch it as you fall asleep.  That next day, eat a salad and glass of water with at least two meals,  Take an ordinary original Alka  Seltzer before you go to bed.

If you wake up and you're stil feelng awful, go to the ER for an unltrasound and endoscope, they see inside you, easy and are not too costly.  Ask them please for a real strong antibiotic.  After your visit three, get a couple weeks' worth of proibiotics (most yogurts), and enough stuff for a salad once a day with water.. Rest as much as you can.. Since the hospital will be involved, if the tests turn up negative, they may wish to see you again or will get you an appointment with a good doc for  the next week.

Keep us posted.  I SO agree with you. this whole thing has been CRAZY.  If I've put stuff you don't want or don't agree with, it's okay, just ignore it and do what you can or want to.  But FOR SURE try the vinegar drink, it will killl any sort of food poisoniing or bacteria or viruses you got, and if you take more antibiotics, take some form of probiiotics for ttwo weeks, and lots of extra water..
Blank
Avatar_f_tn
I need to add if you do have to get that tooth pulled and they do give you antibiotics, consume probiotics (in most yogurts, on the label) for two weeks, it'll help your digestions,since anibioics can cause constiapation.  Otherwise iit's Ex-Lax city.  And I meant to say splash of WATER in the second paragraph, third line.  Hope you get better soon, too, K DEVERE!  GG
Blank
974371_tn?1364538460
Thanks for your response. Don't now that I could try the vinegar.
I have been on low dose Xaax for over 4 years.
I had a root canal on the tooth in August and was pit on Clindamycin, which was making me sick but dentist said try to finish it. I took 6 of the 7 days and was sicker. My GI doc told me to stop it. I think I have had every test, scopes, emptying studies. mRI and CT scans. That breath test showed bacterial overgrowth in the small bowel. He gave me the Xifaxan but I keep getting sick. Said he can't prescribe anything else due to my severe dry mouth and throat issues. Had to take me off two meds, Dicyclomine and Levsin due to irregular heartbeat. My GI doc still wantsmeto keep trying the Xifaxan.  I was so sick yesterday, was crying at the dictir's office. I did take one pill again yesterday and am bloating thus morning and stomach is upset. It's a mess and I can't even get ready for Christmas and my whole family comes home. I did get some Align but the pharmacist said not to take it now as it would cause worse bloating.
This is horrible
Thanks
Blank
974371_tn?1364538460
Saw my GI doc on Thursday and wasn't feeling too bad.  He said I have to take this Xifaxan twice a day so started again yesterday.  Woke up about 4:00 this morning sweating and stomach getting upset and spitting up clear mucus.  Now I again have bloating, stomach cramps and nausea. Mthe Omeorazole and Xanax do nothing.  I don't know heather to call the on call doctor or try yet another pill. This is horrible
Blank
974371_tn?1364538460
Well, I am almost done with the Xifaxan.  I am actually feeling somewhat better and have actually been able to get out this week and do errands.  Not 100% but better.  I still am having some morning issues with phlygm and some stomach upset. Usually get up around 5:00 or so, take an Omeprazole and go back to bed for a while. Sent my GI doc an e-mail to see if this will resolve the bacteria issue. He told me this treatment is 60% effective.  I was not happy to hear those odds so guess I will just have to hope for the best.
Was at my ENT doc the other day, insisted they get me in, as I again had blood in my sputum.  It may be because of the phlygm problem and my dry throat and hacking but they now want me to see a Pulmonoligist.  I have had at least 3 chest x-rays that were clear, 2at the ER.  Can't get an appt for that until mid-January!
At least the horrible stomach issues have quieted down. Fingers crossed we have a good Christmas
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_n_tn
Blank
cnoevl21